Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 9, NWS San Angelo, TX

December 1, 200716 counties in Texas

NWS San Angelo, TX issued this wind advisory at Dec 1, 2007, 3:03 AM CST for 16 counties in Texas. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 3:03 AM CST (09:03 UTC)
In effect from
Dec 1, 2007, 6:00 AM CST
Expired
Dec 1, 2007, 5:00 PM CST
In force
11 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 72 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 010903
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 AM CST SAT DEC 1 2007

...WINDY CONDITIONS EXPECTED OVER MUCH OF WEST CENTRAL TEXAS
TODAY...

.A STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPING IN COLORADO WILL
BRING STRONG SOUTH WINDS TO MUCH OF WEST CENTRAL TEXAS TODAY.

TXZ049-054-064-065-098-099-113-114-127-128-011715-
/O.NEW.KSJT.WI.Y.0009.071201T1200Z-071201T2300Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS
303 AM CST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH ARE
LIKELY IN THE BIG COUNTRY AND NORTHERN CONCHO VALLEY TODAY...AS A
STRONG LOW PRESSURE SYSTEM DEVELOPS IN COLORADO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ066-072-073-139-140-154-011715-
/O.NEW.KSJT.LW.Y.0022.071201T1200Z-071201T2300Z/
RUNNELS-TOM GREEN-CONCHO-COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...SAN ANGELO...
EDEN...COLEMAN...BROWNWOOD...BRADY
303 AM CST SAT DEC 1 2007

...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

SOUTH WINDS OF 20 TO 30 MPH ARE LIKELY ACROSS PORTIONS OF THE
CONCHO VALLEY AND HEARTLAND TODAY...AS A STRONG LOW PRESSURE
SYSTEM DEVELOPS IN COLORADO.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
1 follow-up statement
000 
WWUS74 KSJT 011724
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1124 AM CST SAT DEC 1 2007

...WINDY CONDITIONS EXPECTED OVER MUCH OF WEST CENTRAL TEXAS
TODAY...

.A STRONG SURFACE LOW PRESSURE SYSTEM DEVELOPING IN COLORADO WILL
BRING STRONG SOUTH WINDS TO MUCH OF WEST CENTRAL TEXAS TODAY.

TXZ066-072-073-139-140-154-012300-
/O.CAN.KSJT.LW.Y.0022.000000T0000Z-071201T2300Z/
/O.EXA.KSJT.WI.Y.0009.000000T0000Z-071201T2300Z/
RUNNELS-TOM GREEN-CONCHO-COLEMAN-BROWN-MCCULLOCH-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...SAN ANGELO...
EDEN...COLEMAN...BROWNWOOD...BRADY
1124 AM CST SAT DEC 1 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH ARE
LIKELY IN THE CONCHO VALLEY AND HEARTLAND TODAY...AS A STRONG LOW
PRESSURE SYSTEM DEVELOPS IN COLORADO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ049-054-064-065-098-099-113-114-127-128-012300-
/O.CON.KSJT.WI.Y.0009.000000T0000Z-071201T2300Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS
1124 AM CST SAT DEC 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH ARE
LIKELY IN THE BIG COUNTRY AND NORTHERN CONCHO VALLEY TODAY...AS A
STRONG LOW PRESSURE SYSTEM DEVELOPS IN COLORADO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 1, 3:02 AM CST, 1 minute earlier.

Area forecast discussion, Dec 1, 3:02 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 AM CST SAT DEC 1 2007

.SHORT TERM...
STRONG SURFACE LOW WILL DEVELOP IN COLORADO TODAY AS A STRONG
UPPER SHORTWAVE MOVES THROUGH THE SOUTHWEST UNITED STATES. HAVE
WIND ADVISORIES UNTIL 5 PM FOR THE BIG COUNTRY AND NORTHERN
CONCHO VALLEY...LAKE WIND ADVISORIES FOR THE REST OF THE CONCHO
VALLEY AND THE HEARTLAND.

OTHERWISE CLOUDY WITH SCATTERED LIGHT SHOWERS TODAY...WITH
TEMPERATURES STILL REACHING LOWER 70S IN STRONG WARM ADVECTION.
SURFACE WINDS WILL WEAKEN SLIGHTLY BY LATE AFTERNOON...BUT WINDS
MAY STILL BE GUSTY OVERNIGHT ACROSS THE BIG COUNTRY.

.LONG TERM...
WINDS WILL SHIFT SOUTHWEST LATE TONIGHT/EARLY SUNDAY MORNING AS
SURFACE LOW MOVES THROUGH THE CENTRAL PLAINS. DRY DOWNSLOPE WESTERLY
WINDS AND MOSTLY SUNNY SKIES SHOULD ALLOW A NICE WARM UP INTO THE
LOWER TO MID 70S SUNDAY...AHEAD OF A COLD FRONT MOVING IN
MID/LATE AFTERNOON. AIR BEHIND COLD FRONT IS NOT EXTREMELY
COLD...WITH TEMPERATURES RISING INTO THE MID/UPPER 60S MONDAY.

GFS/ECMWF COMPUTER MODELS CONTINUE TO INDICATE A COLD FRONT
WEDNESDAY NIGHT/THURSDAY...BRINGING SLIGHTLY COOLER TEMPERATURES
TO THE REGION. MAIN THRUST OF THE COLD AIR IS ACROSS THE EAST AND
SOUTHEAST UNITED STATES. LITTLE MOISTURE IN WESTCENTRAL TEXAS SO
LOOKING AT DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 72  59  74  39 /  40  20  10   0
SAN ANGELO 	 73  60  74  39 /  40  20   0   0
JUNCTION 	 73  61  80  40 /  30  20  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR CALLAHAN-COKE-FISHER-HASKELL-JONES-NOLAN-SHACKELFORD-
STERLING-TAYLOR-THROCKMORTON.

LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 5 PM CST THIS
AFTERNOON FOR BROWN-COLEMAN-CONCHO-MCCULLOCH-RUNNELS-TOM GREEN.

&&

04
Hazardous weather outlook, Nov 30, 2:21 PM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CST FRI NOV 30 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
221 PM CST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:03 AM CSTLake Wind AdvisorySJTBrown, Coleman, Concho, McCulloch, Runnels, Tom Green8 hr

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.